Originally Posted by hilery79
I know this question has probably been beaten to death, but is it dangerous to take Sudafed or other decongestants if you take Synthroid? My Dr. and pharmacist have both told me not to take it, but I am sooo miserable. I think I have the worst sinus infection I've ever had.
I am still trying to get adjusted on synthroid following my thyroidectomy in July. I am currently taking 125mcg and my heart rate has been a little fast for the past few months.
I'm just wondering if anyone else on thyroid meds takes a decongestant. And, if so, have you had any problems?
Thanks for any replys.
I need some sudafed!!!
If you have high blood pressure, I woudl avoid the decongestants. Otherwise, there is NO interaction between Pseudoephedrine (Sudafed) and levothyroxine (Synthroid). The warning on the label about thyroid disease is for people who are hypERthyroid, since they tend to have elevated pulse and often elevated blood pressure, and pseudoephedrine is known to elevate both.
Keep in mind that unless your meds are at the right level, hypothyroid patients have slower metabolism than other people, so if the dosing is every 4-6 hours, ou would want to take it closer to every 6 hours to be safest.